Suffering from lupus, have tender knots in knee and pain in left eye. Should I be worried?
User rating for this question
I hit my head two weeks ago after "syncope" which I'm being worked up for (TTS today, Echo last Friday). Blew out my knee etc since it was tangeled in a stool during the fall. Anyway, the urgent care, nor the ER examined my head. I still have a few small knots that are tender. At the time, I was on ASA every other day, which I stopped since because all the tiny bruises I have were excruciating to even touch or brush against. I also have sytemic Lupus, not actively in a flare. However, since hitting my head, I've had a persistent headache that seems to worsen daily, though not debilitating like my migraines yet. I haven't had Migraines for almost a year since I am on Topomax prophylactically. By I get intermittent jabbing/stabbing-like pain over my left eye. The other day, my left eye drooped after the pain started. The droop and pain were better the next day, though still there. The drooping keeps coming and going, now my eye has been twitchin almost constantly during my awake hours. I sleep well and hard for about 8 hours every night. The drooping is mild, the twitching is mild to moderate. Should I be concerned?
Posted Sun, 1 Dec 2013 in Head Injuries
Answered by Dr. Manjeth Kumar G 48 minutes later
Brief Answer: Yes. Nerves supplying eye muscles may be damaged. Detailed Answer: Hello, Thanks for your query. I have gone through you query and understand your concern. Yes. You should be concerned about the symptoms you are experiencing. I suspect it to be damage to nerves supplying extraocular muscles or edema inside skull compressing the nerves. As you have the headache and eye symptoms, it may probably due to edema inside skull and compressing the nerves like adducens nerve, trochlear nerve etc. My advise is have physical examination with neurologist and ophthalmologist to rule out any neurological or eye signs of emergency. They may advice CT or MRI brain and eye. If all the things are normal, then just pain killers like diclofenac will be helpful. Hope this helps. Wishing you good health.